Previous |  Up |  Next


admissibility; Bayes estimator; truncated parameter spaces; squared-log error loss
Estimation in truncated parameter space is one of the most important features in statistical inference, because the frequently used criterion of unbiasedness is useless, since no unbiased estimator exists in general. So, other optimally criteria such as admissibility and minimaxity have to be looked for among others. In this paper we consider a subclass of the exponential families of distributions. Bayes estimator of a lower-bounded scale parameter, under the squared-log error loss function with a sequence of boundary supported priors is obtained. An admissible estimator of a lower-bounded scale parameter, which is the limiting Bayes estimator, is given. Also another class of estimators of a lower-bounded scale parameter, which is called the truncated linear estimators, is considered and several interesting properties of the estimators in this class are studied. Some comparisons of the estimators in this class with an admissible estimator of a lower-bounded scale parameter are presented.
[1] Berry, J. C.: Minimax estimation of a restricted exponential location parameter. Statist. Decision 11 (1993), 307–316. MR 1261841 | Zbl 0792.62006
[2] Blyth, C. R.: Minimax statistical procesures and their admissibility. Ann. Math. Statist. 22 (1951), 22–42. DOI 10.1214/aoms/1177729690 | MR 0039966
[3] Brown, L.: Inadmissibility of the usual estimators of scale parameters in problems with uknown location and scale parameters. Ann. Math. Statist. 29(1) (1968), 29–48. DOI 10.1214/aoms/1177698503 | MR 0222992
[4] Ferguson, T. S.: Mathematical Statistics: A Decision Theoretic Approach. Academic Press, New York 1967. MR 0215390 | Zbl 0153.47602
[5] Hoaglin, D. C.: The small-sample variance of the Pitman location estimators. J. Amer. Statist. Assoc. 70 (1975), 880–888. DOI 10.1080/01621459.1975.10480317 | Zbl 0327.62029
[6] Jozani, M. Jafari, Nematollahi, N., Shafie, K.: An admissible minimax estimator of a bounded scale-parameter in a subclass of the exponential family under scale-invariant squared-error loss. Statist. Prob. Letter 60 (2002), 434–444. MR 1947183
[7] Katz, W.: Admissible and minimax estimator of parameters in truncated space. Ann. Math. Statist. 32 (1961), 136–142. DOI 10.1214/aoms/1177705146 | MR 0119287
[8] Lehmann, E. L., Casella, G.: Theory of Point Estimation. Second edition. Springer-Verlag, John Wiley, New York 1998. MR 1639875 | Zbl 0916.62017
[9] Moors, J. J. A.: Estimation in Truncated Parameter Spaces. Ph.D Thesis, Tilburg University Tilburg, The Netherlands 1985.
[10] Moors, J. J. A., Houwelingen, J. C. van: Estimation of linear models with inequality restrictions. Statist. Neerlandica 47 (1993), 185–198. DOI 10.1111/j.1467-9574.1993.tb01416.x | MR 1243854
[11] Parsian, A., Nematollahi, N.: Estimation of scale parameter under entropy loss function. J. Statis. Plann. Infer. 52 (1996), 77–91. DOI 10.1016/0378-3758(95)00026-7 | MR 1391685 | Zbl 0846.62021
[12] Pitman, E. J. J.: The estimation of location and scale parameters of a continuous population of any given form. Biometrika 30 (1938), 391–421.
[13] Pitman, E. J. J.: Some Basic Theory for Statistical Inference. Chapman Hall, London 1979. MR 0549771 | Zbl 0442.62002
[14] Rahman, M. S., Gupta, R. P.: Family of transformed chi-square distributions. Comm. Statist. Theory Methods 22 (1993), 135–146. MR 1209502
[15] Robertson, T., Wright, F. T., Dijkstra, R. L.: Order Restricted Statistical Inference. John Wiley, New York 1988. MR 0961262
[16] Farsipour, N. Sanjari, Zakerzadeh, H.: Estimation of a gamma scale parameter under asymmetric squared-log error loss. Comm. Statist. Theory Methods 34 (2005), 1–9. MR 2189422
[17] Shao, P., Strawderman, W. E.: Improving on truncated linear estimates of exponential and gamma scale parameters. Canad. J. Statist. 24 (1996), 105–114. DOI 10.2307/3315693 | MR 1394744 | Zbl 0846.62006
[18] Stein, C.: The admissibility of Pitman’s estimator for a single location parameter. Ann. Math. Statist. 30 (1959), 970–979. DOI 10.1214/aoms/1177706080 | MR 0109392
[19] Eeden, C. van: Minimax estimation of am lower-bounded scale parameter of a gamma distribution for scale invariant squared-error loss. Canada. J. Statist. 23 (1995), 245–256. DOI 10.2307/3315365 | MR 1363590
[20] Eeden, C. van: Minimax estimation of a lower-bounded scale-parameter of an F-distribution. Statist. Prob. Lett. 46 (2000), 283–286. DOI 10.1016/S0167-7152(99)00114-5
[21] Eeden, C. van, Zidek, J. V.: Group-Bayes estimation of the exponential mean: A retrospective view of the wald theory. In: Statistical Decision Theory and Related Topics, V (S. S. Gupta and J. Berger, eds.), Springer, Berlin 1994, pp. 35–49. MR 1286293
[22] Eeden, C. van, Zidek, J. V.: Group-Bayes estimation of the exponential mean: A preposterior analysis. Test 3 (1994), 125–143. DOI 10.1007/BF02562677 | MR 1293111
[23] Eeden, C. van, Zidek, J. V.: Correction to Group-Bayes estimation of the exponential mean: A preposterior analysis. Test 3 (1994), 247. DOI 10.1007/BF02562705 | MR 1293111
Partner of
EuDML logo